Disclaimer: If you are squeemish about needles I recommend you don’t read this post or scroll further…

As part of my chemo treatment, I have to inject myself with a immune system booster, 24hrs after the end of my cycle. The first time I was told that was literally right when they were handing me my meds to go home after my first cycle. I said “I beg your pardon?!” and the nurse said “oh, no one told you before?” …er, no, I would have remembered that part for sure.
She gave me a quick demo on some random squeashy ball they have lying around for this kind of thing and said, don’t worry it’s easy. Yeah right. I am sure the injecting is easy, it’s the building the courage to do it that probably isn’t!

Nonetheless, I got home. Put the thing in the fridge and forgot about it for a day…

Breath in, breath out...stab!
Breath in, breath out…stab!

 

Getting rid of the evidence
Getting rid of the evidence

The needle is spring loaded for retraction but not for insertion! I had to squeeze a little of my belly fat…ok a lot of my belly fat (I have some to spare fortunately). And in it went. I have to admit, it was rather painless and I had to double check that the needle went in. Injection done, I got rid of the thing and didn’t think about it any more…until the joints and bones pains started in the evening and then I remembered the nurse told me it was one of the side effects (which combine with the side effects of the Taxotere, gave me a double dose of pain)

The second time I had to do it, I wasn’t nervous about the injection but about the side effects it would cause and lucky for me, it was so much less painful than the first time!

So yesterday, when I had to do my 3rd injection, I went in there without too much fear…and what do you know, this is when I manage to feel the pain of the injection as I managed to hit a vein I think…or it is the steroids’ side effect of increase bruising that kicked in but I managed to give myself a bruise..

Ouch!
Ouch!

Today it has taken a more purplish & green colour….Nice. So far though the bones and joints pain hasn’t started so fingers crossed the effects are diminishing with the number of cycles. Unfortunately though, this was my last cycle with Taxotere (also called Docetaxel by the way). Next I am moving to 5-Fluorouacil, Cyclophosphamide and Epirubicin combined for the last 3 cycles. Those are not supposed to give you bone & joint pains but tend to make you more nauseous…oh joy! I hope only the first session will be bad and that the others will be like for the first lot.

Onwards and upwards…it’s coffee time!

Advertisements